Does 'Cephalexin' side effects cause joint pain and arthritis?
User rating for this question
I have been taking Cephalexin 500 Mg, 3 times a day for the past 2 days. I am having severe knee pain in my left leg (no pain in the right knee). I am certain that it is a side affect from the drug. What is your recommendation? If this is inflammation of the knee joint, can I take Naproxen to counter the side affect? I have 500mg tablets available.
Posted Mon, 27 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shanthi.E 9 minutes later
Brief Answer: it is one of the side effects Detailed Answer: Hello XXXXXXX Yes, joint pain - arthralgia and arthritis are known adverse effects of Cephalexin use. However, this is rare and short term. If the benefits outweigh the risks of it's use in you, you may want to continue using the drug and complete the course as well. Regards,
Follow-up: Does 'Cephalexin' side effects cause joint pain and arthritis? 11 minutes later
Doctor, You did not answer my question about taking Naproxen. Is the side affect inflammation to the knee and if so, can I take Naproxen to counter the side affect and what would be your recommended dosage? Additionally, is there another antibiotic you would recommend to take for the upper respiratory bacterial infection I have?
Answered by Dr. Shanthi.E 1 hour later
Brief Answer: Naproxen can be taken if other measures fail Detailed Answer: Hello, I am sorry; your other query was not visible to me at the time of answering. Naproxen may not be an immediate choice. Though it is often recommended to reduce inflammation in the knee. In my view, you can probably wait before taking Naproxen for some time. Try hot fomentation locally on the knee and rest it. Let the weight not fall on the painful knee. If the symptoms persists, only then you can think about taking Naproxen. Usual dose is 500mg to be taken after food two to three times a day if other measures fail to improve the knee pain. Since you have already started the course with Cephalexin, I suggest you to complete the course and not try other alternative at this moment. I usually prescribe my patients tablet Azithromycin for upper respiratory bacterial infection. Get well soon.